What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Dec 6, 7:20 AM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 6, 7:20 AM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
720 AM EST Mon Dec 6 2021
.UPDATE...
Issued at 720 AM EST MON DEC 6 2021
Just minor adjustments in the T/Td grids to account for the latest
trends. Also made adjustments to the MaxT for today based on the
latest observations, temps have run higher than expected and will
be picked up as the high today. The cold front has crossed into
the northernmost counties and will continue to move through the
area, bringing widespread shower and potentially a rumble of
thunder. Update shave been sent.
&&
.SHORT TERM...(Today through Tuesday)
Issued at 457 AM EST MON DEC 6 2021
The 9Z surface analysis shows a cold front progressing through the
heart of Kentucky and will make it to the western edge of the CWA in
the next couple of hours. Conditions are mostly quiet across the CWA
with the exception of the far northern counties which are
experiencing rain. To our west, widespread showers and pockets of
convection continue to edge closer to eastern Kentucky as the cold
front presses eastward. Winds are currently southwesterly at 5-10
knots and are expected to increase to 10-15 knots with gusts of 20-
30 knots as the front gets closer. Temperatures remain mild ahead of
the front with most locations near steady in the mid and upper 50s.
In the upper levels, a large trough sits over the upper Great Lakes
and Ohio Valley which is supporting a strong surface low centered
over the upper peninsula of Michigan. This trough will lift off to
the northwest, leaving quasi-zonal flow across the area from the
central Plains, eastward through the Ohio Valley. A disturbance
located over the Dakotas will drop southeast through the Mississippi
Valley Tuesday and will be located on our doorstep to the northeast
by Tuesday evening. This disturbance will support the chance for
precipitation early in the long term period.
Showers and some storms will be the story until Monday evening once
the front distances itself from the area. The best chance for storms
will be before 18Z as the cold front progresses through eastern
Kentucky. Southwest winds will quickly veer to the northwest with
the passage of the front and will initiate strong CAA into the area.
Temperatures will follow a non-diurnal pattern today with highs
occurring within an hour or two of 12Z this morning, thereafter,
temps will fall through the day. Overnight lows will be in the low
to mid 20s. A slight ridge to valley split may develop as cloud
cover thins and allows for decoupling of the valleys. Some lower
valleys may reach into the upper teens but these cold spots should
not be widespread. Tuesday will be quiet as surface high pressure
develops to the northwest and ridging noses into the Commonwealth.
Winds will be light from the northeast. Cloud cover will decrease
from south to north but will stall out along the I-64 corridor which
will keep highs in the mid to upper 30s along the corridor. South of
I-64, clearing will allow for better radiational heating and
therefore, highs are expected to reach into the low 40s.
.LONG TERM...(Tuesday night through Sunday)
Issued at 507 AM EST MON DEC 6 2021
Bouts of active weather will continue in the long term period. The
first potential episode is Tuesday night into Wednesday due to a
mid/upper level trough passing over. There will be little surface
reflection of this as it passes-- possibly an inverted trough.
Models still suggest some light precip locally, but they show
more precip to our north and south, with the system not congealing
until it's to our east and coastal development takes place. In
light of this, have continued to hold the POP only in the chance
range. There is also model disagreement on temperatures, with the
GFS being warmer than the NAM or ECMWF, especially over our
southern counties. This would affect precip type, and a mix of
rain and snow has been used over our southern counties, waiting
for better model agreement. After this exits on Wednesday, there
should be a brief respite through Thursday as high pressure
passes over.
Warm air advection and isentropic lift return Thursday night, and
a minor wave aloft passes through to bring us a possibility of
light rain. After this, models agree on the general theme of a
very significant storm system taking shape over the plains and
heading northeast over the Great Lakes at the end of the week,
supported by a sharpening and much higher amplitude upper trough.
This will result in very mild temperatures Friday into Saturday.
Another round of precip should accompany the system's cold front
on Saturday, and possibly some thunderstorms. It will turn sharply
colder behind the front, and if current timing holds, would lead
to falling daytime temps. However, at that long range, timing
confidence is not real high. Can't rule out a change to snow
before precip tapers off during the weekend, but at this time it
does not look significant.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
ISSUED AT 720 AM EST MON DEC 6 2021
Showers and a few thunderstorms will continue to overspread the
area as a cold front make sits way through the area. The cold
front has made it through the northernmost counties of the CWA
and should be through the area by 18Z. MVFR ceilings are expected
for the beginning of the period with some IFR possibly mixing in.
Visibilities will fluctuate with the passage of the cold front
and any impacts from precipitation will reduce visibilities to
MVFR or possibly IFR with more intense precipitation. Locations
south and east of JKL may remain VFR until around 12Z due to a
downslope component to the flow. Ceilings will improve back to
this afternoon as the front makes its way through the area and
ridging begins to nose in from the west. South winds at 10-15 kts
will prevail ahead of the cold front with winds veering to the
northwest at 10-15 kts with its passage. A few gusts into the 20
to 30 kt range, at least at times, from now until around the 18Z
timeframe as the front approaches and crosses the area.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...BATZ
SHORT TERM...BATZ
LONG TERM...HAL
AVIATION...BATZ
Hazardous weather outlook, Dec 6, 6:17 AM EST, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
617 AM EST Mon Dec 6 2021
KYZ087-088-110-113-115-117>120-071430-
Bell-Harlan-Floyd-Knott-Perry-Leslie-Letcher-Martin-Pike-
Including the cities of Middlesboro, Pineville, Cumberland,
Harlan, Prestonsburg, Wheelwright, Hindman, Pippa Passes, Hazard,
Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City,
Pikeville, and South Williamson
617 AM EST Mon Dec 6 2021
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
Wind gusts around 35 mph are possible this morning, especially on
ridges.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a slight chance of thunderstorms in some locations Friday
night into Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111-
112-114-116-071430-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Elliott-Morgan-
Johnson-Wolfe-Magoffin-Lee-Breathitt-Owsley-Clay-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Sandy Hook,
West Liberty, Paintsville, Campton, Salyersville, Beattyville,
Jackson, Booneville, and Manchester
617 AM EST Mon Dec 6 2021
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
Thunderstorms are possible this morning, and could produce strong
wind gusts. Even outside of thunderstorms, winds may gust up to
35 mph this morning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a slight chance of thunderstorms in some locations Friday
night into Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
BATZ/HAL
In the hours before
Special weather statement, Dec 6, 8:03 AM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service JACKSON KY
803 AM EST Mon Dec 6 2021
KYZ068-069-079-080-083>085-114-116-061330-
Jackson KY-McCreary KY-Whitley KY-Clay KY-Wayne KY-Owsley KY-
Rockcastle KY-Laurel KY-Pulaski KY-
803 AM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of Wayne, Laurel,
central Owsley, southern Pulaski, Jackson, McCreary, southeastern
Rockcastle, northwestern Whitley and northwestern Clay Counties
through 830 AM EST...
At 802 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Atkinstown to near Slickford. Movement was east
at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
McKee, Mummie, Privett, Herd, Zekes Point, Gray Hawk, Tyner,
Mildred, Atkinstown and Bradshaw around 810 AM EST.
Elian, Green Hall, Nathanton, Maulden, Sourwood, Wild Dog,
Chestnutburg and Malcomb around 815 AM EST.
Island City, Sturgeon, Endee, Travellers Rest, Vincent and Sextons
Creek around 820 AM EST.
Other locations in the path of these storms include Blake, Major,
Scoville, Slavens, Kidds Crossing, Levi, Booneville, Co-
Operative, Southfork, Conkling, Eversole, Blue Heron, Chestnut Gap,
Turin, Stearns and Ritner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3752 8401 3749 8383 3748 8359 3699 8402
3697 8407 3693 8409 3663 8453 3664 8500
3676 8501 3682 8504
TIME...MOT...LOC 1302Z 267DEG 31KT 3738 8396 3667 8491
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BATZSpecial weather statement, Dec 6, 8:09 AM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service JACKSON KY
809 AM EST Mon Dec 6 2021
KYZ069-106>112-114-119-061345-
Jackson KY-Lee KY-Breathitt KY-Martin KY-Floyd KY-Johnson KY-
Owsley KY-Magoffin KY-Morgan KY-Wolfe KY-
809 AM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of northwestern Martin,
central Morgan, northern Owsley, Johnson, northeastern Jackson,
northwestern Floyd, Breathitt, Magoffin, Lee and Wolfe Counties
through 845 AM EST...
At 809 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Martha to Win to Cutuno to Mary to
Earnestville. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Stella, Ova, Kernie, Elna, Fritz, Redbush, Barnrock, Hendricks,
Win and Gillem Branch around 815 AM EST.
Kerz, Gifford, Flatgap, Winifred, Lakesville, Conley Station,
Hazel Green, Mount Olive and Carver around 820 AM EST.
Salyersville, Beattyville, Mason, Stringtown, Chandlerville, Sip,
Mashfork, Cyrus, Burning Fork and Perlie around 825 AM EST.
Other locations in the path of these storms include Lone, Wheel Rim,
Burkhart, Burg, Cutuno, Ballot, Athol, Tallega, Falcon, Conley,
Lewis, Epson, Hager, Oakdale, Netty, Copebranch, Oil Springs, Seiltz,
Puncheon, Patrick, Yeadon, Chenowee, Gullett, Fitz, Gentry,
Staffordsville, Denver, Collista, Barnetts Creek, Elsie, Paintsville,
Jackson, Thealka, Thelma, Elkatawa, Woodland Estates, Perston
Estates, Hagerhill, West Van Lear and Tutor Key.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3788 8257 3764 8293 3745 8332 3747 8408
3756 8392 3755 8390 3758 8388 3769 8368
3794 8312 3801 8307 3801 8303 3796 8300
3800 8293 3788 8265 3789 8260 3795 8258
3795 8251
TIME...MOT...LOC 1309Z 255DEG 36KT 3798 8290 3789 8300 3772 8323 3767
8353 3748 8385
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BATZSpecial weather statement, Dec 6, 8:32 AM EST, 58 minutes before
Special Weather Statement
National Weather Service JACKSON KY
832 AM EST Mon Dec 6 2021
KYZ069-080-084>086-112>117-061415-
Jackson KY-McCreary KY-Whitley KY-Clay KY-Breathitt KY-Knox KY-
Perry KY-Knott KY-Owsley KY-Laurel KY-Leslie KY-
832 AM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of Laurel, Knox, Owsley,
northwestern Leslie, northern Perry, southeastern Jackson,
northwestern Knott, McCreary, Whitley, southwestern Breathitt and
Clay Counties through 915 AM EST...
At 829 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Turkey to near Fariston to 8 miles northeast of
Jamestown. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Tuttle, Canoe, Lida, Lesbas, Sebastian's Branch, McHargue,
Talbert, Lynn Camp, Houston and Levi Jackson S.P. around 835 AM
EST.
Blackwater, Howard Creek, Gibbs, Copland, Tedders, Cane Creek,
Saldee, Sasser, Little and Fletcher around 840 AM EST.
Clayhole, Woollum, Sprule, Haven, Cottongin, Watts, Fount,
Pigeonroost, Green Road and Hooker around 845 AM EST.
Other locations in the path of these storms include Hardshell,
Jonsee, Park Valley, House, Bluehole, Ned, Hima, Sibert, Herron,
Horse Creek Junction, Ogle, Noble, Goose Rock, Botto, Rowdy, Boho,
Hammond, Salt Gum, Lipps, Brightshade, Buck, Ice Cliff, Plank, Ary,
Talcum, Erose, Hector, Ashers Fork, Elmrock, Creekville, Marcum,
Roark, Queendale, Spring Creek, Skidmore and Gardner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Breif torrential rainfall is also occurring with these storms and
may lead to localized flooding such as ditches overflowing or
ponding of water. Do not drive your vehicle through any flooded
roadways.
&&
LAT...LON 3660 8478 3695 8439 3697 8434 3699 8435
3710 8422 3749 8372 3745 8299 3701 8348
3695 8356 3695 8359 3694 8358 3680 8376
3680 8378 3678 8380 3659 8405
TIME...MOT...LOC 1329Z 270DEG 36KT 3748 8351 3704 8403 3650 8480
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JPSpecial weather statement, Dec 6, 8:43 AM EST, 47 minutes before
Special Weather Statement
National Weather Service JACKSON KY
843 AM EST Mon Dec 6 2021
KYZ107-109-110-112-113-119-120-061430-
Breathitt KY-Martin KY-Floyd KY-Knott KY-Pike KY-Johnson KY-
Magoffin KY-
843 AM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of Martin, Johnson,
northern Knott, Floyd, central Breathitt, northwestern Pike and
Magoffin Counties through 930 AM EST...
At 841 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Job to Whitehouse to near Tiptop to
Saldee. Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Tomahawk, Stidham, Job, Davisport, Chestnut, Whitehouse, Wells
Chapel, Boons Camp, Davella and River around 845 AM EST.
Inez, Add, Wells, Milo, Debord, Pevier, Bradbury, Delong, Preece
and Sikes around 850 AM EST.
Noble, Brainard, Beauty, Andy, Calf Creek, Lovely, Pyramid,
Orchard, Riceville and Swamp Branch around 855 AM EST.
Warfield, Buck, Dotson, Hode, Dock, Blue River, Decoy, Bonanza,
Oppy and Pilgrim around 900 AM EST.
Other locations in the path of these storms include Prestonsburg,
Martin, Allen, Lancer, Elmrock, Cliff, Dwale, Beaver Junction, Allen
City, Bays Branch, Alvin, Corn Fork Hollow, Emma, Vail, Dicks Creek,
Banner, Ivel, Odds, Handshoe, McCombs, Endicott, Bolyn, Mid, Mousie,
Gunlock, Estill, Wayland, Garret, Porter Junction, Bosco, Eastern,
Betty, Glo, Gulnare and Hueysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Breif torrential rainfall is also occurring with these storms and
may lead to ditches overflowing or ponding of water. Do not drive
your vehicle through any flooded roadways.
&&
LAT...LON 3741 8261 3743 8320 3744 8321 3744 8355
3767 8327 3794 8279 3788 8261 3795 8258
3796 8253 3794 8249 3794 8250 3790 8247
3791 8247 3788 8242 3781 8240 3776 8231
3774 8233 3770 8230 3767 8230 3764 8222
TIME...MOT...LOC 1341Z 264DEG 42KT 3798 8257 3786 8267 3763 8310 3745
8339
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JPSpecial weather statement, Dec 6, 9:11 AM EST, 19 minutes before
Special Weather Statement
National Weather Service JACKSON KY
911 AM EST Mon Dec 6 2021
KYZ085>088-110-112-113-115>118-120-061500-
Whitley KY-Clay KY-Breathitt KY-Knox KY-Perry KY-Floyd KY-Knott KY-
Pike KY-Bell KY-Harlan KY-Letcher KY-Leslie KY-
911 AM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of Harlan, Bell, central
Knox, Leslie, western Letcher, Perry, Knott, southeastern Floyd,
southeastern Whitley, south central Breathitt, southwestern Pike and
southeastern Clay Counties through 1000 AM EST...
At 911 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Noble to near Dice to Marcum to Salt Gum to
Gausdale to near Lot. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Hazard, Buck, Marcum, Bulan, Creekville, Bobs Fork, Bear Branch,
Noble, Ary and Spring Creek around 915 AM EST.
Emmalena, Hosea, Fisty, Gardner, Elmrock, Ritchie, Beverly,
Skidmore, Bearville and Talcum around 920 AM EST.
Hindman, Hyden, Wendover, Fourmile, Tina, Warbranch, Pruden,
Carrie, Wallsend and Fonde around 925 AM EST.
Pineville, Pippa Passes, Garner, Cary, Smilax, Straight Creek,
Mozelle, Arjay, Leburn and Blanche around 930 AM EST.
Other locations in the path of these storms include Middlesboro,
Wayland, Kettle Island, Hollybush, Noetown, Napier, Callaway, Daley,
Chappell, Larkslane, Wheelwright, Blackmont, Buckingham, Molus,
Viper, Big Laurel, Topmost, Stony Fork Junction, Price, Hi Hat,
Vicco, Wallins Creek, Buckhorn Hollow, Coldiron, Arthur, Ligon,
Beaver, Arminta, Leatherwood, Kentenia, Letcher, Loyall, Blackey,
White Star, Delphia, Elcomb, Carbon Glow, Carcassonne, Teetersville
and Sunshine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3659 8415 3675 8407 3692 8378 3716 8365
3746 8324 3743 8247 3735 8250 3721 8279
3674 8319 3670 8334 3667 8343 3667 8353
3662 8364 3658 8369
TIME...MOT...LOC 1411Z 260DEG 46KT 3745 8319 3732 8323 3711 8359 3694
8370 3675 8397 3654 8413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JPSpecial weather statement, Dec 6, 9:28 AM EST, 2 minutes before
Special Weather Statement
National Weather Service JACKSON KY
928 AM EST Mon Dec 6 2021
KYZ109-110-113-119-120-061515-
Martin KY-Floyd KY-Knott KY-Pike KY-Magoffin KY-
928 AM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southeastern Martin,
northern Knott, Floyd, central Pike and southeastern Magoffin
Counties through 1015 AM EST...
At 926 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hode to Laura to Arkansas to Soft Shell.
Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Warfield, Hatfield Station, Rural, Laura, Threeforks, Coalpoint,
Oppy, Pilgrim, McClure and Moree around 930 AM EST.
Whitepost, Eastern and Hippo around 935 AM EST.
Coal Run Village, Orkney, Gulnare, McDowell, East McDowell, Minnie
and Drift around 940 AM EST.
Craynor, Piso, Jarad, Beaver, Meta and Heenan around 945 AM EST.
Other locations in the path of these storms include Galveston,
Varney, Osborn, Heisey, Pikeville, Sidney, Canada, Conder, Coal Run,
Forest Hills, Chloe, Belfry, Shelbiana, Hardy, Huddy, Turkey Creek,
Garden Village, Zebulon, Mcandrews and Raccoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Breif torrential rainfall is also occurring with these storms and
may lead to ditches overflowing or ponding of water. Do not drive
your vehicle through any flooded roadways.
&&
LAT...LON 3738 8238 3742 8310 3750 8298 3750 8296
3752 8295 3764 8277 3769 8266 3776 8257
3790 8245 3787 8241 3786 8242 3781 8240
3776 8231 3774 8233 3767 8230 3765 8223
3762 8221 3765 8218 3762 8218 3759 8214
TIME...MOT...LOC 1426Z 261DEG 38KT 3790 8233 3773 8244 3759 8272 3741
8294
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JP